Format

Send to

Choose Destination
See comment in PubMed Commons below
J Nephrol. 2004 Jul-Aug;17(4):580-1.

Pantoprazole-induced acute interstitial nephritis.

Author information

1
Department of Nephrology, Freeman Hospital, Newcastle upon Tyne, United Kingdom.

Abstract

Pantoprazole is a proton-pump inhibitor (PPI) that is commonly prescribed for the treatment of gastroesophageal reflux-related disorders. There are many documented side effects of PPIs. Here we report a case of acute interstitial nephritis, which developed after 6 weeks of treatment with pantoprazole. A 23-year-old man presented with acute renal failure requiring renal replacement therapy. Acute interstitial nephritis was diagnosed by renal biopsy and was successfully treated with corticosteroids and withdrawal of pantoprazole. Drug-induced acute interstitial nephritis can occur with PPIs such as pantoprazole and vigilance needs to be maintained.

PMID:
15372423
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center